California, 2012Debris Flow and Flooding in California, December 13 to 15, 2012
December 13 to 15, 2012 · NWS SGX · 5 events in 4 counties and zones
A cold low pressure system developed in the Gulf of Alaska and deepened as it dropped south along the West Coast, before closing off and slowing as it moved inland over southern California on the 13th. The main front with this system brought widespread light to moderate precipitation on the 13th into the morning of the 14th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $65,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold low pressure system developed in the Gulf of Alaska and deepened as it dropped south along the West Coast, before closing off and slowing as it moved inland over southern California on the 13th. The main front with this system brought widespread light to moderate precipitation on the 13th into the morning of the 14th. A secondary system, right behind the departing low, moved through the area the evening of the 14th through the morning of the 15th, bringing another, yet lighter, round of precipitation. Most coastal and inland locations received between 0.50 and 2 inches of rain, locally more where heavier showers trained. The coastal slopes of the San Bernardino Mountains received up to 3 inches of rain. Several road closures were in effect due to flooding and stalled vehicles, including areas in southwest San Diego County like Mission Bay and Midway. The heavy rain, along with astronomical high tides of almost 8 feet, resulted in areas of coastal flooding in Orange County near Seal and Sunset Beaches, where water was up to garages and covered all lanes of the Pacific Coast Highway on the 13th and halfway across that roadway on the 14th. The observed tide was about 3 to 6 inches higher than the predicted tide. The San Diego lifeguard water rescue team was busy retrieving several stranded motorists and one man stranded on a sandbar in the middle of the Tijuana River. Flooding also closed one road access to Fashion Valley Mall when the San Diego River reached a crest of 6.59 feet. The 1.56 inches of rain that fell at Lindbergh Field broke the previous daily record of 0.47 inches for December 13th. The snow level lowered to 4000-4500 feet late on the 13th, resulting in several inches of snow above that level. Most locations between the snow level and around 6000 feet received a trace to 4 inches of snow. Above 6000 feet, amounts were up to 10 inches, locally higher. The greatest amount reported was 17 inches at Running Springs in San Bernardino County. Most Big Bear locations received around 6 to 8 inches. In San Diego County, Cuyamaca received 4 inches of snow, while Julian received 2 inches. Most of the snow fell on the night of the 13th, with additional light amounts on the 14th-15th in the San Bernardino County mountains.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Dec 12, 9:20 PM PST, 5 hours 40 minutes earlier.
Area forecast discussion, Dec 12, 9:20 PM PST, 5 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
920 PM PST WED DEC 12 2012
.SYNOPSIS...
AN IMPRESSIVE TROUGH OF LOW PRESSURE WILL SLOWLY MOVE INTO SOUTHERN
CALIFORNIA LATE TONIGHT THROUGH THURSDAY NIGHT...BRINGING MUCH
COLDER WEATHER ALONG WITH RAIN...MOUNTAIN SNOW...AND A SLIGHT CHANCE
OF THUNDERSTORMS. THIS SYSTEM WILL BE FOLLOWED BY A SERIES OF
WEAKER DISTURBANCES FRIDAY NIGHT INTO SATURDAY AND AGAIN SUNDAY INTO
SUNDAY NIGHT. THEREFORE...EXPECT THE COOLER WEATHER TO
CONTINUE...WITH PERIODS OF RAIN AND MOUNTAIN SNOW. PERIODS OF GUSTY
ONSHORE WINDS WILL ALSO DEVELOP IN THE MOUNTAINS AND DESERTS. DRIER
CONDITIONS WILL DEVELOP NEXT WEEK...BUT ANOTHER SYSTEM MAY MOVE
THROUGH THE REGION SOMETIME AROUND TUESDAY NIGHT...BRING A SLIGHT
CHANCE OF SHOWERS TO THE REGION ONCE AGAIN.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
WATER VAPOR IMAGERY CONTINUES TO SHOW AN IMPRESSIVE AND COLD TROUGH
OF LOW PRESSURE ALONG THE WEST COAST THIS EVENING...WITH THE CENTER
OF THE LOW OVER NORTHERN CALIFORNIA AT THIS TIME. ALTHOUGH WATER
VAPOR IMAGERY ALSO SHOWS A DECENT DISTURBANCE ROUNDING THE BASE OF
THE TROUGH...THERE IS A SECONDARY SUBTLE DISTURBANCE MOVING DOWN THE
BACK SIDE OF THIS TROUGH...WHICH WILL LIKELY HELP THIS TROUGH DIG
FARTHER SOUTH ALONG THE CALIFORNIA COAST. THE LATEST 00Z RUNS
CONTINUE TO SHOW THIS TREND AS WELL...WHICH WILL LIKELY SLOW THE
PROGRESSION OF THE COLD FRONT. AT THIS TIME...RADAR IMAGERY SHOWS
THE WELL DEFINED FRONT DRAPED ACROSS THE SAN JOAQUIN VALLEY...BACK
OVER SANTA BARBARA AND VENTURA COUNTIES. RADAR IMAGERY ALSO SHOWS
SOME SHOWERS AHEAD OF THE FRONT OVER ORANGE COUNTY...WHICH ARE
ENHANCING AS THEY MOVING INTO THE SAN BERNARDINO MOUNTAINS.
MEANWHILE...THERE IS A SECONDARY LINE OF SHOWERS AHEAD OF THE MAIN
FRONT MOVING INTO NORTHERN SAN DIEGO COUNTY. THEREFORE...EXPECT THE
ISOLATED TO SCATTERED SHOWERS THIS EVENING TO GIVE WAY TO WIDESPREAD
PRECIPITATION DURING THE OVERNIGHT HOURS AND FOR THE MORNING
COMMUTE.
TOMORROW WILL LIKELY BE AN INTERESTING DAY ACROSS THE REGION...AS
THE MODELS ARE SHOWING AN UPPER LEVEL LOW FORMING OVER THE BIGHT.
THIS WILL LIKELY SLOW DOWN THE PROGRESSION OF THE FRONT EVEN MORE.
THEREFORE...HAVE ALSO PUSHED BACK THE START TIMES OF THE WINTER
WEATHER ADVISORIES BY ABOUT SIX HOURS...SINCE IT WILL TAKE LONGER
FOR THE PRECIPITATION AND COLDER AIR TO SPREAD INLAND. GIVEN THE
POSITION OF THE LOW TOMORROW AFTERNOON...MUCH OF SOUTHEASTERN
CALIFORNIA WILL BE IN THE DIFLUENT AREA ALOFT...WHICH MAY HELP
ENHANCE SOME OF THE PRECIPITATION AMOUNTS. IT ALSO NOW LOOKS LIKE
SAN DIEGO COUNTY MAY SEE THE BRUNT OF THE MOISTURE...GIVEN THE
POSITION OF THE LOW...SO WE WILL HAVE TO WAIT AND SEE. THERE WILL
ALSO BE THE THREAT OF THUNDERSTORMS ACROSS THE REGION AS WELL...AND
THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING BRIEF HEAVY
RAIN...SMALL HAIL...SOME LOCALIZED FLOODING...AND MAYBE EVEN SOME
WATER SPOUTS OFF THE COAST.
SHOWERS WILL LIKELY CONTINUE INTO THE EVENING HOURS...TAPERING OFF
DURING THE OVERNIGHT HOURS. HOWEVER...MODELS ARE NOW SUGGESTING
THAT THE SECONDARY SYSTEM FOR FRIDAY NIGHT AND SATURDAY MAY BE MORE
POTENT THAN ORIGINALLY THOUGHT. THEREFORE...STARTED TO INCREASE
POPS FOR FRIDAY NIGHT...WITH JUST LINGERING SHOWERS INTO SATURDAY.
ONCE AGAIN...THIS SYSTEM LOOKS LIKE IT WILL TAKE A MORE SOUTHERN
TRAJECTORY...WHICH COULD HELP ENHANCE THE PRECIPITATION ACROSS SAN
DIEGO COUNTY. HOWEVER...BELIEVE MOST AREAS WILL GET SOMETHING.
THE MODELS ARE STILL STRUGGLING A BIT WITH THE THIRD SYSTEM. THE
ECMWF CONTINUES TO SHOW PRECIPITATION MAKING IT THIS FAR SOUTH FOR
SUNDAY AND SUNDAY NIGHT...WHILE THE LATEST GFS BRINGS SOME MOISTURE
DOWN...BUT KEEPS THE MAJORITY OF IT OFF THE COAST UNTIL LATE
SUNDAY. THEREFORE...BELIEVE THAT THE THREAT OF SHOWERS WILL
CONTINUE. WEAK RIDGING WILL THEN BEGIN TO BUILD BACK ACROSS THE
REGION FOR MONDAY...WITH SLIGHTLY WARMER CONDITIONS PREVAILING.
HOWEVER...THE MODELS ARE SHOWING ANOTHER SYSTEM MOVING INTO
CALIFORNIA FOR TUESDAY OR TUESDAY NIGHT. ALTHOUGH PREVIOUS RUNS
HAVE KEPT THE BRUNT OF THE MOISTURE TO OUR NORTH...IT LOOKS LIKE
BOTH THE 12Z ECMWF AND 00Z GFS ARE SUGGESTING THAT THE FRONT WILL
CLIP SOUTHERN CALIFORNIA. THEREFORE...A SLIGHT CHANCE OF SHOWERS
CANNOT BE RULED OUT FOR TUESDAY NIGHT. DRIER CONDITIONS WILL THEN
DEVELOP FOR WEDNESDAY. HOWEVER...THERE ARE HINTS THAT ANOTHER
SYSTEM WILL TAKE AIM FOR THE LATTER PART OF THE WORK WEEK...WHICH
MEANS THAT WINTER MIGHT BE ARRIVING A LITTLE EARLY THIS YEAR.
&&
.AVIATION...
130400Z...OVER/WEST OF THE MOUNTAINS...A LOW BKN/OVC CLOUD DECK WITH
A BASE NEAR 3000 FT AND TOP 5000 FT CONTINUES TO DEEPEN OVER THE
AREA. AFTER 13/1000Z...STEADY LIGHT WILL BEGIN TO AFFECT ORANGE
COUNTY...KSNA...THEN MOVE SOUTH AND EASTWARD...REACHING KONT BY
13/1100Z AND KSAN BY 13/1200Z. WINDS ALONG THE SAN DIEGO COUNTY
IMMEDIATE COASTLINE WILL BECOME SSE AND GUSTY...10-15 KT...BETWEEN
13/0900-1600Z. THESE WINDS MAY AFFECT SAN DIEGO COUNTY COASTAL
AIRPORTS SUCH AS KSAN AND KCRQ. DURING THE HEAVIEST RAIN
PERIOD...BETWEEN 13/1600-2100Z...VIS MAY LOWER BRIEFLY TO 3-5 MILES.
SKIES REMAIN BKN/OVC WEST OF THE MOUNTAINS WITH BASES AROUND 2000 FT
MSL THROUGH 14/0600Z.
DESERTS...BKN/OVC HIGH CLOUD COVER WILL REMAIN OVER THE COACHELLA
VALLEY THROUGH 13/1300Z. AS THE COLD FRONT APPROACHES... VCSH WILL
OCCUR FROM 13/1300-14/0000Z...WITH THE MOST WIDESPREAD PRECIP
FALLING ON THE SURROUNDING MOUNTAIN SLOPES. GUSTY NW WINDS 15-25 KT
ARE POSSIBLE IN THE COACHELLA VALLEY BETWEEN 13/0600Z-1200Z...MAINLY
OVER THE MOUNTAIN RIDGES AND THE BANNING PASS.
&&
.MARINE...
ADVISORIES FOR SMALL CRAFT AND COASTAL FLOODING THURSDAY MORNING
HAVE BEEN ISSUED. HIGHEST TIDE OF THE YEAR WILL BE OCCURRING AT SAME
TIME A COLD FRONT BECOMES STALLED JUST OFF THE SAN DIEGO
COUNTY/NORTHERN BAJA CALIFORNIA COAST. FORECAST PRE-FRONTAL WINDS
ARE SOUTHERLY 15 KT WITH GUSTS 25 KT. COMBINED SEAS BUILDING TO AT
LEAST 5 FT FROM WIND WAVES FROM THE SOUTH AROUND 3 FT AND WEST SWELL
FROM THE WEST AT 4 FT. CORIOLIS EFFECT ACTING TO THE RIGHT OF THE
WIND DIRECTION AND WAVE SET UP SHOULD TRANSPORT ANOTHER FOOT OR SO
OF WATER ONTO THE COAST. TIMING IS CONCURRENT WITH THE PEAK OF THE
HIGH TIDE ALONG SAN DIEGO COAST. WATER LIKELY TO BE ELEVATED INSIDE
HARBORS...LAGOONS THAT ARE OPEN AND THE BAYS. AFTER ADJUSTING TIDE
LEVEL TO ABOVE MEAN SEA LEVEL...APPEARS COASTAL AND SHORELINE
PROPERTY AT ELEVATIONS NEAR OR BELOW 6 FT MSL WILL BE IMPACTED.
ALSO...THOUGH MAY NOT BE ISSUING A HIGH SURF ADVISORY DUE TO MOST
LOCATIONS HAVING SURF HEIGHTS BELOW 7 FT...DO EXPECT ABOVE NORMAL
SURF AND MODERATE BEACH EROSION TO OCCUR ALONG SOUTHWEST AND WEST
FACING BEACHES. ALONG ORANGE COUNTY COAST...WINDS ARE EXPECTED TO BE
WEAKER AND SHIFT TO NW BEFORE THE HIGH TIDE OCCURS...THUS DID NOT
INCLUDE THEM IN THE COASTAL FLOOD ADVISORY.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...WINTER WEATHER ADVISORY FROM 4 AM THURSDAY TO 4 AM PST FRIDAY
FOR THE SAN DIEGO COUNTY MOUNTAINS.
WINTER WEATHER ADVISORY UNTIL 4 PM PST THURSDAY FOR THE SAN
BERNARDINO COUNTY MOUNTAINS.
WIND ADVISORY UNTIL 10 PM PST THIS EVENING FOR THE APPLE AND
LUCERNE VALLEYS...SAN BERNARDINO COUNTY MOUNTAINS.
WINTER WEATHER ADVISORY FROM 4 AM TO 4 PM PST THURSDAY FOR THE
RIVERSIDE COUNTY MOUNTAINS.
COASTAL FLOOD ADVISORY FROM 6 AM TO 10 AM PST THURSDAY FOR THE
SAN DIEGO COUNTY COASTAL AREAS.
PZ...SMALL CRAFT ADVISORY FOR WINDS UNTIL 8 AM PST THURSDAY FOR THE
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER
AND OUT 30 NM.
&&
PUBLIC...PALMER
AVIATION/MARINE...JTHazardous weather outlook, Dec 12, 5:20 PM PST, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
520 PM PST WED DEC 12 2012
CAZ042-043-048-050-055>058-060>062-131300-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANDIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
520 PM PST WED DEC 12 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME
SOUTHWESTERN CALIFORNIA.
.DAY ONE...TONIGHT.
SOUTHERLY WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE ALONG THE DESERT
SLOPES OF THE SAN BERNARDINO MOUNTAINS AND ADJACENT HIGH DESERTS
STARTING THROUGH THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT FOR
THESE AREAS THROUGH THIS EVENING...PLEASE SEE LAXNPWSGX FOR MORE
INFORMATION.
A COLD LOW PRESSURE SYSTEM WILL BRING RAIN AND MOUNTAIN SNOW TO
ORANGE COUNTY AND SOUTHWESTERN SAN BERNARDINO COUNTY THIS
EVENING....BEFORE SPREADING SOUTH AND EAST OVERNIGHT. A WINTER
WEATHER ADVISORY GOES INTO EFFECT FOR THE SAN BERNARDINO COUNTY
MOUNTAINS LATE THIS EVENING...WITH WINTER WEATHER ADVISORIES FOR THE
RIVERSIDE AND SAN DIEGO COUNTY MOUNTAINS STARTING LATE TONIGHT.
PLEASE SEE LAXWSWSGX FOR ADDITIONAL DETAILS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY AND THURSDAY NIGHT...PRECIPITATION WILL CONTINUE ACROSS THE
REGION...WITH TAPERING TO SHOWERS BEHIND THE MAIN FRONT. A SLIGHT
CHANCE OF THUNDERSTORMS WILL POSSIBLE AS WELL...CAPABLE OF PRODUCING
BRIEF HEAVY RAIN AND SMALL HAIL AS WELL AS WATER SPOUTS OVER THE
COASTAL WATERS. THE WINTER WEATHER ADVISORIES ALSO CONTINUE THROUGH
THURSDAY AND THURSDAY NIGHT DEPENDING ON THE AREA. FOR THE COASTAL
AND VALLEY AREAS...TOTAL RAINFALL AMOUNTS ARE EXPECTED TO BE BETWEEN
A HALF INCH TO THREE QUARTERS OF AN INCH. IN THE MOUNTAINS...TOTAL
AMOUNTS WILL RANGE FROM ONE INCH TO TWO INCHES. AMOUNTS IN THE
DESERTS ARE EXPECTED TO BE MOSTLY ONE QUARTER OF AN INCH OR LESS.
SEVERAL INCHES OF SNOWFALL ARE LIKELY IN THE MOUNTAINS ABOVE 5000
FEET...WITH POSSIBLE LIGHT SNOW AMOUNTS DOWN TO 4000 FEET.
ADDITIONAL WEAKER SYSTEMS MAY BRING LIGHT PRECIPITATION FRIDAY NIGHT
AND EARLY SATURDAY...AND AGAIN SUNDAY INTO SUNDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA THIS
EVENING OR TONIGHT. HOWEVER...SKYWARN ACTIVATION MAY BE NEEDED ON
THURSDAY.
PALMER
In the hours before
Special weather statement, Dec 13, 1:09 AM PST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
109 AM PST THU DEC 13 2012
CAZ043-048-050-130945-
SAN DIEGO COUNTY VALLEYS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS -THE INLAND EMPIRE-
109 AM PST THU DEC 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHWESTERN RIVERSIDE
AND NORTHWESTERN SAN DIEGO COUNTIES UNTIL 145 AM PST...
AT 105 AM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG STORM WITH WEAK ROTATION NEAR CAMP PENDLETON NORTH...OR 6
MILES SOUTHWEST OF FALLBROOK...MOVING NORTHEAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND SMALL HAIL. THIS STORM MAY EVEN PRODUCE A BRIEF
FUNNEL CLOUD.
AREAS AFFECTED BY THIS STORM INCLUDE...CAMP PENDLETON AND FALLBROOK.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3347 11731 3341 11717 3325 11728 3329 11737
TIME...MOT...LOC 0909Z 205DEG 16KT 3332 11730
SS
Event by event
2 flood, 1 heavy snow, 1 coastal flood, 1 debris flow. Local standard time, as filed.
Heavy Snow, San Bernardino County Mountains
- When
- December 13, 3:00 AM PST to December 15, 12:00 AM PST
- Where
- San Bernardino County Mountains forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 34.841, -116.178 (the zone’s center; the record gives no point)
A spotter in Arrowbear Lake reported 7 to 9 inches of snow. Another spotter reported total of 17 inches in Running Springs near Snow Valley Resort for the 13-14 storm total. Most of this occurred in a 12 hour period. A few branches were reported to be snapped and a couple trees completed toppled in Running Springs by the weight of the wet snow.
Flood, San Diego
- When
- December 13, 6:00 AM PST to 12:00 PM PST
- Where
- San Diego County, 1.03 mi E of Ocean Beach to 0.4 mi W of Overlook
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 32.728, -117.213
Media reports road closures and stalled cars at the intersection of Midway and Rosecrans. At least 5 motorists were trapped in their vehicles and had to be rescued by the lifeguard water rescue team. Roadway flooding was also reported along Sports Arena and West Mission Bay Drive, as well as northbound Interstate 5 and Garnet, where one vehicle was stuck in water. Lifeguard rescue crews retrieved a man trapped in his stalled vehicle along Ingraham just south of Sea World. CHP reported two highway ramp closures due to flooding: the I-5 northbound onramp at 28th Street and the off ramp at SR-163 and Washington. Flooding also reported on northbound I-5 at the Balboa off ramp. Several mudslides including one on south Interstate 5 at Balboa Avenue and another on Regents Road near SR 52, where mud was covering all lanes at 0500 PST.
Coastal Flood, Orange County Coastal Areas
- When
- December 13, 8:00 AM PST to December 14, 11:00 AM PST
- Where
- Orange County Coastal Areas forecast zone
- Property damage
- $50,000
- Reported by
- Broadcast Media
Tide levels peaked around 0815 PST on the 13th around 8.4 feet. This was about 3 to 6 inches higher than the predicted astronomical high tide at La Jolla and likely due to the approaching low pressure area (not wind) at the same time of the high tide. This, along with runoff from moderate rain showers resulted in flooding along the Pacific Coast Highway near Huntington Beach. The water was all the way across the the highway at one point and was closed at Warner Avenue near Seal and Sunset Beaches. One foot of water was in some homes on the beach side of the highway. Flooding was also observed along Marcus Avenue in Newport Harbor, as well as at the intersection of Newport Boulevard and 26th Street. Flooding occurred again the next morning of the 14th in similar locations, inundating some homes along Huntington Harbor in Sunset Beach and a couple lanes of the Pacific Coast Highway with up to a foot of water. The tide was slightly lower on the 14th around 8 feet and occurred around 0900 PST.
Flood, San Bernardino
- When
- December 13, 9:00 AM PST to 10:00 AM PST
- Where
- San Bernardino County, 1.8 mi SE of Muscoy to 1.48 mi WSW of San Bernardino
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 34.151, -117.329
CHP reported flooding along northbound I-215 at the intersection with SR 259. There was 12 inches of water in the number 3 lane as well as dirt from a nearby construction site running into the lanes. Number 3 lane was closed south of the incident at 5th Street.
Debris Flow, San Diego
- When
- December 13, 9:00 AM PST to 10:00 AM PST
- Where
- San Diego County, 1.65 mi NNW of Poway to 1.57 mi NNW of Poway
- Cause
- Heavy Rain
- Property damage
- $15,000
- Reported by
- Broadcast Media
- Coordinates
- 32.973, -117.037
An 8-ton boulder, measuring approximately 5 feet by 6 feet, was dislodged by rain-soaked ground and rolled down a hillside, through the garage of a house iin the 13000 block of Vian Road in Poway. The boulder ruptured a water line and a propane line.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Coastal Flood
- Flooding of coastal land by the sea, from storm surge, onshore wind or high tides.
- Debris Flow
- A fast-moving slurry of mud, rock and debris, usually on a slope soaked by heavy rain or stripped by a fire.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow and Winter Weather in Arizona, December 13 to 14, 20122 injured · $60,000 · 3 events
- High Wind in Montana, December 13, 201261 kt wind · 3 events
- Coastal Flood in California, December 13, 20122 events
- Winter Storm in Arizona, December 13 to 14, 20122 events
- Coastal Flood in South Carolina, December 13, 20121 event
- Heavy Snow in Nevada, December 13 to 14, 20121 event
- Wildfire in Arkansas, December 13 to 21, 20121 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 423429, 423420, 423426, 423422, 423423.